Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

High dose of Duphaston(30mg) During Pregnancy

03/02/2011

Question:

Hi,

I am 29 years old with no history of miscarriage or abortion and this is my first pregnancy. I have conceived normally. After I conceived in the 4th - 5th week I was experiencing similar pains as I experienced just before my menstural cycle. There was no spotting/bleeding etc. I also made an overseas trip during 3rd -4th week. In the 5th week I took a pregnancy test(result positive) and then met a gynaec. She prescribed me Duphaston 10 mg 3 times a day till my first ultrasound. My ultrasound was done in 7th week and all was normal, still the doctor continued this medicine thrice a day.

I have been taking Duphaston 10mg thrice for 25 days now, and am concerned about side effects on the baby. The pain has also stopped now. i have two questions.

1. Should I stop the medicine now, since the pain has stopped.

2. Is there any way to determine if this high dose would have caused any harm to the baby. I am in the eighth week of pregnancy now.

Answer:

This is a progesterone hormone similar to what your body makes naturally in early pregnancy. It is not used routinely in normal pregnancy. I would discuss discontinuation with your health care provider. There is no known adverse effect of this medication on the fetus.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University